# SDR 8EKA20150123001

- Difficulty date: January 22, 2015
- Submitted: January 23, 2015
- Operation: Air carrier
- Aircraft: N105EV
- Make and model: Beech 1900D
- Aircraft serial: UE64
- Aircraft time: 19,091 hours, 26,987 cycles
- System (JASC): 2430 · DC Generating System
- Part: Diode
- Part number: 1324089
- Condition: Burned
- Location: Zone 100
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

BEFORE START UP THE NR 1 COM CONTROL HEAD SHORTED OUT & STARTED TO SMOKE.  POWER WAS SHUTDOWN & WE BEGAN TO TROUBLESHOOT.  AFTER LOOKING AT THE WIRING DIAGRAM & CHECKING THE POWER CIRCUIT AT THE NR 1 COM CONTROL CONNECTOR, FOUND THERE WAS NO SHORT TO GND.  INSTALLED AN OVERHAULED COM CONTROL HEAD & POWERED IT UP & OPERATIONS CHECKED IT WITH NO ISSUES.  CONCLUDED THAT THE COM CONTROL HEAD MUST HAVE HAD AN INTERNAL SHORT. THE AVIONICS SYS WAS POWERED UP FOR APPROX 20 MINUTES BEFORE TAKEOFF WITH NO ISSUES.  THE WORK WAS SIGNED OFF & THE ACFT WAS RELEASED.  AFTER ABOUT 30 MINUTES OF FLIGHT TIME THE NR 1 COM CONTROL STARTED TO SMOKE AGAIN.  SHUT OFF THE AVIONICS SWITCH & WERE WITHOUT COMMUNICATION & NAVIGATION SYS.  RETURNED WITHOUT COM OR NAV SYS.  TROUBLESHOOTING AGAIN & WHEN THE BATTERY SWITCH WAS TURNED ON, THE BATTERY RELAY DID NOT CLOSE.  MX WENT TO THE BATTERY BOX & FOUND THE BURNED DIODES & WIRES.  AFTER REMOVING THE DIODES, FOUND THAT BOTH WERE MISSING AN INSULATION RING.  PN DF3D.
